Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 32, NWS Raleigh, NC

May 10, 2018Granville County, Person County, Vance County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2018, 5:18 PM EDT for Granville County, Person County, Vance County, North Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2018, 5:18 PM EDT (21:18 UTC)
Expired
May 10, 2018, 6:00 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Granville County, NC, Person County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:23 PM EDTTSTM WND DMG3 Nw Stovall, NCTWO TREES BLOWN DOWN ALONG GRASSY CREEK ROAD NEAR THE BULLOCK COMMUNITY.
May 10, 5:45 PM EDTTSTM WND DMG1 Ne Kerr Lake, NCMULTIPLE TREES DOWN ALONG PINEY GROVE ROAD.
May 10, 5:46 PM EDTTSTM WND DMG4 E Stovall, NCMULTIPLE TREES DOWN ON HICKSBORO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 4:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS52 KRAH 102118
SVRRAH
NCC077-145-181-102200-
/O.NEW.KRAH.SV.W.0032.180510T2118Z-180510T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
518 PM EDT THU MAY 10 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Person County in central North Carolina...
  Vance County in central North Carolina...
  Northern Granville County in central North Carolina...

* Until 600 PM EDT

* At 517 PM EDT, severe thunderstorms were located along a line
  extending from near Hitesburg to 8 miles southeast of Virgilina to
  10 miles east of Roxboro, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Henderson, Oxford, Stovall, Middleburg, Gillburg, Steele Creek
  Marina & Campground, Kerr Lake, South Henderson, Dabney and
  Tungsten.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3632 7828 3630 7828 3628 7830 3624 7851
      3630 7851 3626 7903 3639 7895 3646 7882
      3654 7880 3654 7832
TIME...MOT...LOC 2117Z 263DEG 37KT 3660 7867 3645 7867 3637 7879 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
3 follow-up statements
642 
WWUS52 KRAH 102126
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
526 PM EDT THU MAY 10 2018

NCC077-145-181-102200-
/O.CON.KRAH.SV.W.0032.000000T0000Z-180510T2200Z/
Person NC-Vance NC-Granville NC-
526 PM EDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PERSON...VANCE AND NORTHERN GRANVILLE COUNTIES...

At 524 PM EDT, severe thunderstorms were located along a line
extending from Clarksville to 8 miles northwest of Oxford, moving 
east at 45 mph. These storms are likely to impact portions of Kerr 
Lake.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Henderson, Oxford, Stovall, Middleburg, Gillburg, Steele Creek Marina
& Campground, Kerr Lake, South Henderson, Dabney and Tungsten.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

If on or near Kerr Lake, get away from the water and move indoors or 
inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3632 7828 3630 7828 3628 7830 3624 7851
      3630 7851 3627 7896 3638 7889 3643 7884
      3645 7872 3654 7873 3654 7832
TIME...MOT...LOC 2124Z 263DEG 37KT 3661 7859 3646 7859 3638 7871 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
578 
WWUS52 KRAH 102136
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
536 PM EDT THU MAY 10 2018

NCC145-102145-
/O.CAN.KRAH.SV.W.0032.000000T0000Z-180510T2200Z/
Person NC-
536 PM EDT THU MAY 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3632 7828 3630 7828 3628 7830 3624 7851
      3630 7851 3628 7880 3636 7880 3645 7867
      3654 7860 3654 7832
TIME...MOT...LOC 2135Z 263DEG 37KT 3662 7847 3647 7847 3639 7859 

$$

NCC077-181-102200-
/O.CON.KRAH.SV.W.0032.000000T0000Z-180510T2200Z/
Vance NC-Granville NC-
536 PM EDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR VANCE AND NORTHERN GRANVILLE COUNTIES...

At 535 PM EDT, severe thunderstorms were located along a line
extending from near Clarksville to 10 miles north of Henderson to
near Oxford, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Henderson, Oxford, Stovall, Middleburg, Gillburg, Steele Creek Marina
& Campground, Kerr Lake, South Henderson, Dabney and Tungsten.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

If on or near Kerr Lake, get away from the water and move indoors or 
inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3632 7828 3630 7828 3628 7830 3624 7851
      3630 7851 3628 7880 3636 7880 3645 7867
      3654 7860 3654 7832
TIME...MOT...LOC 2135Z 263DEG 37KT 3662 7847 3647 7847 3639 7859 

HAIL...1.00IN
WIND...60MPH
 
$$

JJM
508 
WWUS52 KRAH 102158
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
558 PM EDT THU MAY 10 2018

NCC077-181-102206-
/O.EXP.KRAH.SV.W.0032.000000T0000Z-180510T2200Z/
Vance NC-Granville NC-
558 PM EDT THU MAY 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR VANCE AND NORTHERN GRANVILLE
COUNTIES WILL EXPIRE AT 600 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However, heavy 
rain is still possible with these thunderstorms, which could cause 
localized ponding on roadways or in urban areas. Use caution if 
traveling.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

Remember, a Severe Thunderstorm Warning still remains in effect for 
the eastern portions of Vance County.


LAT...LON 3632 7828 3630 7828 3628 7830 3624 7851
      3630 7851 3628 7880 3636 7880 3645 7867
      3654 7860 3654 7832
TIME...MOT...LOC 2156Z 263DEG 37KT 3665 7820 3650 7820 3642 7832 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:45 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 10, 2:45 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
245 PM EDT Thu May 10 2018

.SYNOPSIS...
A weak cold front will move southeastward through the area tonight,
before dissipating on Friday. Bermuda high pressure will build in
from the east over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Thursday...

Little change from previous discussion. Leading edge of shortwave
trough and associated convection is starting to come into and across
the central and southern Appalachians. Satellite trends across the
region show cloud tops expanding and cooling east of the mtns.
Expect convective rain chances to increase late this afternoon and
into the evening as these advance east across the area, with the
strongest cells capable of producing hail and damaging thunderstorm
wind gusts.

Previous discussion... A shortwave across the eastern Great Lakes
this morning will become increasing sheared as it progresses
eastward into New England and the Northeast US today. Central NC
will find itself on the southern periphery of this wave with
attendant weak surface trough/front crossing the area late this
afternoon and evening.

Well removed from the better upper dynamics/forcing and shear
that will move through the NE US this afternoon and evening,
forcing across central NC will be rather weak, limited to mainly
weak near sfc convergence, as the surface trough crosses the area.
However, strong daytime heating, featuring afternoon temps in the
mid 80s, will result in steep low-level lapse rates. These steep low-
level rates when coupled with with BL dewpoints in the lower 60s,
will fuel moderate instability of 1500-2000 J/Kg that extends well
into the mixed phased region. Despite the deep westerly flow in
place, majority of the CAMS indicate a fairly congealed multi-cell
line segment crossing the area between 18z to 03z. Given 20 to 25
kts of deep layer shear, some of the strongest updrafts will have
the potential to produce severe weather, including, hail and
damaging wind gusts.

Plans with the late morning update is to increase to pops to
likely this afternoon through this evening.

In the wake of the convection, expect skies to clear late
evening/overnight with the potential for patchy late, especially in
areas where the heaviest rain occurs. Lows Friday morning
60-65.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 1250 PM Thursday...

Central NC will be in a transitory weather pattern on Friday as the
front moves east of the area and surface high pressure begins to
build over the Atlantic. To the west, some shortwave energy over the
mountains may trigger some afternoon showers and thunderstorms, but
they are expected to stay confined to the west, leaving central NC
dry and warm as winds keep a westerly component for much of the day
before backing to southwesterly by evening. Expect the most cloud
cover to be in the northwest with sunnier skies to the east. Highs
will rise into the upper 80s to low 90s with highest temps in the
southwest Piedmont and Sandhills. Lows on Friday night in the low to
mid 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 1250 PM Thursday...

No big changes for the weekend forecast as the Bermuda high will
dominate the weather pattern bringing southwesterly flow to central
NC and with it, an increase in temperature. While moisture will
increase somewhat, the bulk of the wetter airmass will remain
confined across south Florida and the eastern Gulf of Mexico. Expect
plenty of sunshine but be aware of a chance of an isolated or
scattered shower or thunderstorm during the afternoon hours. Highs
in the low 90s each day with overnight lows very mild in the upper
60s. Despite highs in the 90s, afternoon dewpoints will top out in
the low to mid 60s. Therefore these won't be overly oppressive days
as far as humidity is concerned, but considering we are likely to
see the warmest temps of the year so far, it will certainly feel
more hot and humid then we are used to.

The real forecast changes come early next week as the frontal system
that was supposed to be dropping south into the area, will be held
up north of the area and both models now indicating a possibility
that this feature will never make it into NC, or maybe just into the
very northern reaches of the forecast area. At the same time,
moisture from the south is not scheduled to arrive until midweek.
This significantly dries out the forecast for Monday and Tuesday.
Again, there remains the possibility for afternoon convection across
the north these days but southern portions of the forecast area
should remain dry. No real change to temperatures from the weekend,
especially on Monday with perhaps some lowering of temps for Tuesday
as clouds encroach from the north.

By Wednesday, a much wetter pattern will emerge as a low pressure
system over the Gulf of Mexico will move northward, bringing a large
amount of moisture with it. Therefore expect rain chances to
increase significantly for Wednesday and beyond as this feature is
expected to continue to keep conditions wet through the end of next
week and possibly beyond as a reinforcing low emerges out of the
Gulf of Mexico late next week. Cooler temps with significant cloud
cover, lower 80s will be the likely highs with continued upper 60s
at night.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 145 PM Thursday...

A weak shortwave and attendant surface front/trough will move NW to
SE across the area this afternoon and evening. A broken line of
showers and thunderstorms will accompany the front. A brief
period of sub-VFR conditions is possible with the stronger
storms. Storms are expected to exit eastern areas aoa 03z,
with skies clearing out overnight. Due to the clear skies and
light winds, patchy fog could develop in areas that
receive heavy rainfall. Any fog that develops, will quickly
dissipate Friday after sunrise Friday with VFR conditions
expected on Friday. The exception will be across the far NW Piedmont
where an upper level disturbance crossing the mtns could produce
an isolated/scattered showers/tstms.

Aside from early morning fog each day, VFR parameters are expected
through Monday. Rain chances are expected to increase late Tuesday
and into Wednesday as an upper level low over the eastern Gulf of
Mexico moves north into the SE US states.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...KCP
NEAR TERM...CBL
SHORT TERM...Ellis
LONG TERM...Ellis
AVIATION...CBL
Hazardous weather outlook, May 10, 4:32 PM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
432 PM EDT Thu May 10 2018

NCZ007>011-022>028-038>043-073>077-083-084-112045-
Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange-
Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
432 PM EDT Thu May 10 2018

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ078-085-086-088-089-112045-
Wayne-Scotland-Hoke-Cumberland-Sampson-
432 PM EDT Thu May 10 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021-112045-
Forsyth-
432 PM EDT Thu May 10 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

An isolated strong to severe storm is possible through this evening.
Damaging thunderstorm wind gust and hail are the main severe threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 10, 4:15 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
415 PM EDT THU MAY 10 2018

NCZ007-023-024-102030-
Alamance NC-Person NC-Orange NC-
415 PM EDT THU MAY 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALAMANCE...
SOUTHWESTERN PERSON AND NORTHERN ORANGE COUNTIES UNTIL 430 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baynes, or 7 miles southeast of Jericho, moving east at 35 mph.

Half inch hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Carr, Schley and Bushy Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3624 7895 3612 7897 3612 7938 3621 7940
      3625 7932 3624 7915 3633 7915 3637 7905
TIME...MOT...LOC 2013Z 255DEG 28KT 3619 7931

JJM
Special weather statement, May 10, 4:27 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
427 PM EDT THU MAY 10 2018

NCZ007-023-024-102100-
Alamance NC-Person NC-Orange NC-
427 PM EDT THU MAY 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALAMANCE...
SOUTHWESTERN PERSON AND NORTHERN ORANGE COUNTIES UNTIL 500 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Mebane, Carr, Bushy Fork and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3639 7907 3618 7896 3616 7897 3611 7929
      3612 7936 3619 7938 3625 7931 3624 7915
      3637 7915
TIME...MOT...LOC 2025Z 254DEG 28KT 3619 7922

JJM
Special weather statement, May 10, 4:31 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 PM EDT THU MAY 10 2018

NCZ022-102130-
Guilford NC-
431 PM EDT THU MAY 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUILFORD COUNTY,
INCLUDING PORTIONS OF LAKE TOWNSEND UNTIL 530 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Greensboro, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Greensboro, McLeansville, Summerfield, Lake Townsend Marina, Lake
Townsend, Lake Jeanette Marina, Monticello, Lake Brandt and Haw River
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

If on or near Lake Townsend, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3625 7981 3624 7953 3614 7954 3609 7977
      3610 7988 3620 7992 3625 7988
TIME...MOT...LOC 2030Z 254DEG 28KT 3618 7984

JJM
Special weather statement, May 10, 4:46 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT THU MAY 10 2018

NCZ021-102130-
Forsyth NC-
446 PM EDT THU MAY 10 2018

...A LINE OF SLOW MOVING STRONG THUNDERSTORMS WILL AFFECT FORSYTH
COUNTY UNTIL 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking a line of strong
thunderstorms near Winston-Salem, moving east at 25 mph.

Pea size hail, wind gusts up to 40 mph, and periods of torrential
downpours will be possible with this storm.

Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Lewisville,
Walkertown, Rural Hall, Pfafftown, Belews Creek and Stanleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3606 8051
TIME...MOT...LOC 2043Z 271DEG 23KT 3612 8034

JJM
Special weather statement, May 10, 4:54 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
454 PM EDT THU MAY 10 2018

NCZ007>009-024-025-102145-
Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
454 PM EDT THU MAY 10 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PERSON...VANCE...
NORTHEASTERN ORANGE...GRANVILLE AND NORTHWESTERN DURHAM COUNTIES
UNTIL 545 PM EDT...

At 451 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms in an arc from near Schley to Person County Airport to
5 miles west of Roxboro. Movement was east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Henderson, Oxford, Roxboro, Creedmoor, Butner, Kittrell, Rougemont,
Stem, Stovall and Middleburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3630 7828 3623 7834 3623 7838 3617 7841
      3616 7842 3616 7846 3618 7849 3613 7852
      3611 7915 3629 7908 3633 7915 3643 7914
      3648 7901 3654 7894 3654 7832
TIME...MOT...LOC 2051Z 263DEG 33KT 3640 7915 3632 7892 3618 7903

26
Special weather statement, May 10, 5:00 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT THU MAY 10 2018

NCZ007-023-024-102145-
Alamance NC-Person NC-Orange NC-
500 PM EDT THU MAY 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...SOUTHWESTERN
PERSON AND NORTHWESTERN ORANGE COUNTIES UNTIL 545 PM EDT...

At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burlington, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm along withe periods of heavy rainfall rates.

Locations impacted include...
Burlington, Graham, Mebane, Haw River, Lake Cammack Park & Marina,
Carr, Altamahaw-Ossipee, Glen Raven, Union Ridge and Altamahaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3629 7908 3611 7915 3606 7942 3615 7954
      3625 7953 3624 7915 3633 7915
TIME...MOT...LOC 2059Z 241DEG 19KT 3614 7941

JJM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:34 PM EDTSpecial Weather StatementRAHForsyth56 min
May 10, 4:15 PM EDTSpecial Weather StatementRAHOrange15 min
May 10, 4:27 PM EDTSpecial Weather StatementRAHOrange33 min
May 10, 4:31 PM EDTSpecial Weather StatementRAHGuilford59 min
May 10, 4:46 PM EDTSpecial Weather StatementRAHForsyth44 min
May 10, 4:54 PM EDTSpecial Weather StatementRAHGranville, Person, Vance51 min
May 10, 5:00 PM EDTSpecial Weather StatementRAHAlamance45 min
May 10, 5:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person55 min
May 10, 5:43 PM EDTSevere Thunderstorm WarningRAHVance, Warren47 min
May 10, 5:50 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange55 min
May 10, 5:56 PM EDTSpecial Weather StatementRAHFranklin64 min
May 10, 6:00 PM EDTSpecial Weather StatementRAHDavidson45 min
May 10, 6:08 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake48 min
May 10, 6:16 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
May 10, 6:26 PM EDTSpecial Weather StatementRAHHalifax79 min
May 10, 6:36 PM EDTSpecial Weather StatementRAHDavidson, Montgomery, Randolph, Stanly54 min
May 10, 6:47 PM EDTSpecial Weather StatementRAHFranklin58 min
May 10, 7:07 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph38 min
May 10, 7:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash46 min
May 10, 7:24 PM EDTSpecial Weather StatementRAHEdgecombe, Nash66 min
May 10, 7:33 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Randolph57 min
May 10, 7:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson70 min
May 10, 7:40 PM EDTSevere Thunderstorm WarningRAHChatham35 min
May 10, 7:53 PM EDTSpecial Weather StatementRAHAnson52 min
May 10, 7:55 PM EDTSpecial Weather StatementRAHDurham35 min
May 10, 7:59 PM EDTSevere Thunderstorm WarningRAHWake46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.